How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ann M. Your Own Question
Dr. Ann M.
Dr. Ann M., Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 3928
Experience:  ER and general medicine Veterinarian since 2005
15015521
Type Your Dog Veterinary Question Here...
Dr. Ann M. is online now
A new question is answered every 9 seconds

My dog has been displaying a lot of odd behaviors. He has

Customer Question

My dog has been displaying a lot of odd behaviors. He has been goin in the laundry room to lay in the dark. And it seems like his hind leg causes him to be off balance
Submitted: 10 months ago.
Category: Dog Veterinary
Expert:  Dr. Ann M. replied 10 months ago.

Hi there and thank you for your question. My name is ***** ***** I am a licensed, internship-trained veterinarian with 10 years experience in general medicine and emergency and critical care medicine and I would be happy to assist you. Please be patient as there may be slight delays in responses as I research your pet's issue.

Is he having a hard time doing stairs and jumping on things? How long has this been going on? What is the active ingredient in the meds you bought, and how much does he weigh?

Expert:  Dr. Ann M. replied 10 months ago.

Hi there and thank you for your question. My name is ***** ***** I am a licensed, internship-trained veterinarian with 10 years experience in general medicine and emergency and critical care medicine and I would be happy to assist you. Please be patient as there may be slight delays in responses as I research your pet's issue.

Is he having a hard time doing stairs and jumping on things? How long has this been going on? What is the active ingredient in the meds you bought, and how much does he weigh?

Customer: replied 10 months ago.
he is. The balance problem has been goin on for about 1 day. And the not being able to jump on things has been for about 5 days. The dosage on the medication is 300mg
Expert:  Dr. Ann M. replied 10 months ago.

When you look at his eyes, are they twitching back and forth at all? Is the head tilted to the side at all?

Customer: replied 10 months ago.
both
Expert:  Dr. Ann M. replied 10 months ago.

Sorry for the delay in response, I had to go to bed last night because I had not heard from you. This is good news… The symptoms you're describing are part of what is called idiopathic geriatric vestibular syndrome. It comes on suddenly in older dogs, and it typically resolves within two weeks with no treatment. Often, these dogs will vomit or be nauseous due to the motion sickness and dizziness, so you should talk to your veterinarian about a motion sickness medication. I typically like to put them on a broad-spectrum antibiotic, too, so that we have our bases covered in case this is caused by an inner ear infection. But most of the time it just happens for unknown reason. And resolves as mysteriously as it came. So give your veterinarian a call today, but this should resolve on its own.

Expert:  Dr. Ann M. replied 10 months ago.

I hope that I have answered your question thoroughly. If you still have questions, please reply. If you feel that I have provided anything less than excellent service, please reply to me first before rating my service and let me know how I can better assist you. Thank you for your question; it has been a pleasure being able to provide assistance. Best of luck.